Pennsylvania, 2003Flash Flood in Pennsylvania, July 27, 2003
July 27, 2003 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 8:11 PM EST, 4 minutes earlier.
Area forecast discussion, Jul 27, 8:11 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 PM EDT SUN JUL 27 2003
WL ISSUE FLOOD WATCH FROM THE LAUREL HIGHLANDS THROUGH THE MIDDLE
SUSQ. RIVER VALLEY AS LARGE AREA MDT TO HVY RAINFALL ASSOCIATED WITH
STRENGTHENING JET ENTRANCE REGION SPREADS SOAKING RAINS OVER AREAS
THAT ALREADY HAD HEAVY CONVECTIVE RAINFALL THIS EVENING.
SEVERE THUNDERSTORM WATCH WL ALSO BE CANCELLED SIMULTANEOUSLY.
.CTP...
PA...FLOOD WATCH UNTIL 400 AM FOR PAZ004>006-010-011-037
DEVOIR
Hazardous weather outlook, Jul 27, 3:55 AM EST, 16 hours 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-271100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 AM EDT SUN JUL 27 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
A COLD FRONT WILL PUSH SOUTHWARD FROM THE GREAT LAKES
TODAY...PRODUCING SCATTERED THUNDERSTORMS OVER PENNSYLVANIA LATER
TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD
PRODUCE DAMAGING WINDS OR LARGE HAIL THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WIND GUSTS...OR HAIL WITH
A DIAMETER OF 3/4 INCH OR GREATER.
KF
In the hours before
Special weather statement, Jul 27, 3:29 PM EST, 4 hours 46 minutes before
PAZ012-041-042-045-046-272130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT SUN JUL 27 2003
...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN...CLINTON AND LYCOMING
COUNTIES LATE THIS AFTERNOON...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST
OF TOWANDA TO 14 MILES NORTH OF MONTOURSVILLE TO 13 MILES NORTHWEST
OF WILLIAMSPORT TO 21 MILES NORTHWEST OF LOCK HAVEN...MOVING
SOUTHEAST AT 40 MPH.
THE THUNDERSTORMS WILL BE NEAR WATERVILLE AT 440 PM...LINCOLN
FALLS...GLEN UNION AT 445 PM...FORKSVILLE...AND CAMMAL AT 450
PM...MILL HALL...LOCK HAVEN...AND WILLIAMSPORT BETWEEN 450 PM AND 5
PM.
VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS LINE OF STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE
OPEN WHEN LIGHTNING THREATENS. RATHER...STAY INDOORS AND AWAY FROM
WINDOWS. REFRAIN FROM USING ELECTRICAL APPLIANCES UNTIL THE STORMS
HAVE PASSED.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING.
LAMBERT/DEVOIR/MACH
Special weather statement, Jul 27, 5:07 PM EST, 3 hours 8 minutes before
PAZ018-019-024>028-033>036-049>053-056>059-063>066-280300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
607 PM EDT SUN JUL 27 2003
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT SUNDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...
ADAMS...BEDFORD...BLAIR...CAMBRIA...COLUMBIA...CUMBERLAND...
DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
LEBANON...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHUMBERLAND...
PERRY...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...UNION AND
YORK.
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG
BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU
ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND FREQUENT
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS...
LARGE HAIL AND FREQUENT LIGHTNING.
DEVOIR
Local storm report, Jul 27, 6:14 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
714 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM WARREN PA FLOOD
07/27/03 WARREN TEN LOCATIONS COUNTY WIDE
REPORTING FLOODING ON ROADS
AND POOR DRAINAGE AREAS.
ALSO THREE BASEMENT
FLOODINGS REPORTED.
0515 PM CUMMINGS PA WIND DAMAGE
07/27/03 LYCOMING TREES AND WIRES DOWN
REPORTED ALONG ROUTE 287 IN
CUMMINGS TOWNSHIP.
0558 PM GREGG PA WIND DAMAGE
07/27/03 UNION TREES DOWN ALONG ROUTE 44
IN GREGG TOWNSHIP.
0602 PM WATSONTOWN PA WIND DAMAGE
07/27/03 NORTHUMBERLAND TREES AND WIRES DOWN
REPORTED IN WATSONTOWN,
MONTGOMERY, AND DELAWARE
TOWNSHIPS.
VGCLocal storm report, Jul 27, 6:23 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
723 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM WARREN PA FLOOD
07/27/03 WARREN TEN LOCATIONS COUNTY WIDE
REPORTING MINIMAL FLOODING
ON ROADS AND POOR DRAINAGE
AREAS...NO ROADS CLOSED
HOWEVER. ALSO THREE BASEMENT
FLOODINGS REPORTED.
0515 PM CUMMINGS PA WIND DAMAGE
07/27/03 LYCOMING TREES AND WIRES DOWN
REPORTED ALONG ROUTE 287 IN
CUMMINGS TOWNSHIP.
0558 PM GREGG PA WIND DAMAGE
07/27/03 UNION TREES DOWN ALONG ROUTE 44
IN GREGG TOWNSHIP.
0602 PM WATSONTOWN PA WIND DAMAGE
07/27/03 NORTHUMBERLAND TREES AND WIRES DOWN
REPORTED IN WATSONTOWN,
MONTGOMERY, AND DELAWARE
TOWNSHIPS.
VGC/DEVOIRLocal storm report, Jul 27, 7:48 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
848 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM WARREN PA FLOOD
07/27/03 WARREN TEN LOCATIONS COUNTY WIDE
REPORTING MINIMAL FLOODING
ON ROADS AND POOR DRAINAGE
AREAS...NO ROADS CLOSED
HOWEVER. ALSO THREE
BASEMENT FLOODINGS
REPORTED.
0515 PM CUMMINGS PA WIND DAMAGE
07/27/03 LYCOMING TREES AND WIRES DOWN
REPORTED ALONG ROUTE 287 IN
CUMMINGS TOWNSHIP.
0558 PM GREGG PA WIND DAMAGE
07/27/03 UNION TREES DOWN ALONG ROUTE 44
IN GREGG TOWNSHIP.
0602 PM WATSONTOWN PA WIND DAMAGE
07/27/03 NORTHUMBERLAND TREES AND WIRES DOWN
REPORTED IN WATSONTOWN,
MONTGOMERY, AND DELAWARE
TOWNSHIPS.
0802 PM DUBOIS PA FLOOD
07/27/03 CLEARFIELD MULTIPLE ROAD CLOSINGS DUE
TO FLOODING IN DUBOIS AND
SANDY ROAD. SOME
EVACUATIONS IN PROGRESS IN
DUBOIS.
VGCSpecial weather statement, Jul 27, 8:04 PM EST, 11 minutes before
PAZ018-019-024>028-033>036-049>053-056>059-063>066-280100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT SUN JUL 27 2003
...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES IN PENNSYLVANIA...
ADAMS...BEDFORD...BLAIR...CAMBRIA...COLUMBIA...CUMBERLAND...
DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
LEBANON...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHUMBERLAND...
PERRY...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...UNION AND
YORK.
THERE IS NO LONGER A THREAT OF STRONG DAMAGING WINDS OR HAIL FROM
THE THUNDERSTORMS THAT WILL BE AFFECTING THE REGION TONIGHT.
THE PRIMARY THREAT FROM THESE STORMS WILL BE LOCALIZED VERY HEAVY
RAIN OF OVER 2 INCHES.
LAMBERT
Flash Flood, Clearfield
- When
- July 27, 8:15 PM EST to 10:30 PM EST
- Where
- Clearfield County, Du Bois
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
Heavy rains caused rapid flooding in Clearfield county, mainly in the Dubois area and Sandy Township. Over 100 homes had water in their basements, with several having basements filled and 1 to 2 feet of water on the first floor. Multiple road closures were also attributed to the flooding. Several evacuations were also ordered in Dubois.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, July 27, 2003$67 million · 5 events
- Tornado and Flash Flooding in Illinois, July 27, 20032 injured · $15 million · F0 · 15 events
- Lightning Strike in Colorado, July 27, 20031 death · 1 injured · 1 event
- Flooding in Ohio, July 27, 2003$900,000 · 4 events
- Damaging Winds in Ohio, July 27, 2003$378,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Illinois, July 27, 2003$323,000 · 55 kt wind · 12 events
- Flash Flooding and Flooding in Alaska, July 27 to 31, 2003$400,000 · 6 events
- Damaging Winds in Ohio, July 27, 2003$60,000 · 60 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 27, 2003$57,000 · 1 in hail · 2 events
- Flood in Alaska, July 27 to 29, 2003$50,000 · 1 event
- Flash Flood in Ohio, July 27 to 28, 2003$30,000 · 1 event
- Flash Flood in Colorado, July 27, 2003$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367713.